CSN Login
Members Online: 1

You are here

Eye Problems

AnnieM939's picture
AnnieM939
Posts: 38
Joined: Aug 2006

I had posted something earlier about issues with my eyes but I can't find it so started a new post. After 8 cycles of treatment (5-FU/Avastin/ Oxalipatin/Leucovorin) I had some pretty bad burning and drying of my eyes. Of course, I attributed that to chemo drying the membranes, etc. Well yesterday, my eye doctor confirmed that and my eyes are fine. He gave me some Alcon Systane eye drops and boy do they do the trick. Just thought I would post this in case anyone else runs into the eye problems.

I pray for all of us.

Annie

spongebob's picture
spongebob
Posts: 2599
Joined: Apr 2003

Thanks, Annie -

I had some eye problems during chemo, too. My onc and my eye doc told me that it can be a side-effect. My eyes got pretty dry, but it came in handy when I watched Forrest Gump, for once I didn't cry at the end!

(not that a big, burly sailor guy would ever cry, I'm just saying....)

jams67's picture
jams67
Posts: 927
Joined: May 2006

I had the same problem and the Systane helped me too, however the problem has been ongoing. I think any kind of air movement makes it worse, and my allergies aggravate it also. When the heat is not coming on and there are no fans on, it seems better. I have gradually seen some progress since I stopped chemo a year ago, but it has been slow. There is one Systane that doesn't contain preservatives, and I like it best.

I keep one in my purse and the other in my makeup drawer.
Jo Ann

nanuk's picture
nanuk
Posts: 1363
Joined: Dec 2003

Annie: thanks for sharing; I assume this is Rx?

AnnieM939's picture
AnnieM939
Posts: 38
Joined: Aug 2006

Actually, the Alcon Systane is Over the Counter but a small bottle of eye drops did cost me $18.00!! But, it is helping.

Annie

Subscribe to Comments for "Eye Problems"